Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


are all statins similar.
Jan 28, 2003

I have been on vericept,d4t,3tc for six years have elev. lipids. Have tried Zocor, lipitor, Benicol, these stains created muscle pain and elev. liver enzymes. tried lopid not much success. Dr. wants me to try Pravachol as my insurance is giving me problem getting tricor. Worried about muscle pain. Should I push for Tricor and Niaspan Dr. would like to try if insurance will pay. thank you

Response from Dr. Henry

It may be worth carefully examining whether you could switch off the D4T and Viracept to meds perhaps less of a problem lipid wise. It is possible that pravastatin would not cause the muscle problem it sounds like you had with lipitor but I would be concerned about that. You don't mention whether your major lipid problem is triglycerides or LDL cholesterol. If tryglcerides then statins may not be the best option anyway. Fish oil, diet, exercise and niacin may be worth trying if you are boxed regarding switching your HIV meds around. KH



Previous
sleeping problem 2
Next
Haart/Dosing while traveling to another time zone

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement